MAUDE Adverse Event Report: COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: customer zip code = (b)(6).E3: customer occupation = materials manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, the tip of a 'hiwire nitinol hydrophilic wire guide' broke off as the device was being removed from the package, prior to the procedure; there was no patient contact.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Additional information regarding wire guide coating activation and how the procedure was completed has been requested but is not available at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 14sep2023: the coating of the wire guide was activated with sterile water.The procedure was completed with another device.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary as reported, the tip of a 'hiwire nitinol hydrophilic wire guide' broke off as the device was being removed from the package, prior to the procedure; there was no patient contact.The coating of the wire guide was activated with sterile water.The procedure was completed with another device.The patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation a document-based investigation was performed including a review of complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection of the device were conducted.One used hiwire nitinol hydrophilic wire guide was returned to cook for investigation.The wire guide was returned with the product packaging indicating it was from lot 71002941.The returned complaint device was reviewed by the supplier who noted the specimen presented a ductile/tensile overload fracture of the polymer jacket with material removal, exposing the distal 0.6 cm of the metallic core wire.The polymer jacket material distal of the fracture was not returned with the specimen.Except where noted, the specimen device appeared visually and dimensionally correct.A document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A database search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.The evidence from the complaint file, device history record, complaint history and the supplier evaluation of the complaint device indicates that the complaint device was manufactured to specification as well as other items in the lot or similar devices in the field or in house.The instructions for use state, ¿the hydrophilic coating on the wire guide is activated by immersion in sterile water or sterile saline solution.1.Prior to using the wire guide, fill a syringe with sterile water or sterile saline solution and attach it to the flushing port on the wire guide.2.Inject enough solution to wet the wire guide surface entirely.This will activate the hydrophilic coating.¿ the complaint device was assembled by a supplier to cook who carried out an investigation in addition to cook.The complaint was confirmed based on the customer testimony and returned complaint device.Cook has concluded a cause for the complaint cannot be established, it's not possible to rule out handling factors.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
HIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17514655
Report Number1820334-2023-01077
Device Sequence Number5460169
Product Code OCY
UDI-Device Identifier00827002304765
UDI-Public(01)00827002304765(17)250801(10)71002941
Combination Product (Y/N)N
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2025
Device Model NumberN/A
Device Catalogue NumberHW-035150
Device Lot Number71002941
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer09/14/2023
10/16/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date10/10/2023
11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown